Alert archive / Kansas / Wind Chill Advisories in 2011
Wind Chill Advisory 4, NWS Wichita, KS
NWS Wichita, KS issued this wind chill advisory at Feb 2, 2011, 4:17 AM CST for 26 counties in Kansas. It took effect at Feb 2, 2011, 9:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2011, 4:17 AM CST (10:17 UTC)
- In effect from
- Feb 2, 2011, 9:00 PM CST
- Expired
- Feb 3, 2011, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 10.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
975 WWUS43 KICT 021017 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 417 AM CST WED FEB 2 2011 KSZ032-033-047>052-067-068-022100- /O.NEW.KICT.WC.Y.0004.110203T0300Z-110203T1500Z/ /O.CON.KICT.WC.W.0001.000000T0000Z-110202T1800Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON 417 AM CST WED FEB 2 2011 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY. A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. * TIMING...DANGEROUSLY COLD WIND CHILLS WILL IMPACT THE AREA THIS MORNING AND THEN AGAIN OVERNIGHT INTO THURSDAY MORNING. * WINDS...BRISK NORTHWEST OF 15 TO 25 MPH WILL SEND WIND CHILL VALUES TO AROUND 25 BELOW THIS MORNING. WINDS OVERNIGHT INTO THURSDAY MORNING WILL DROP TO AROUND 10 MPH. * IMPACTS...THE BRISK NORTHWEST WINDS WILL CREATE DANGEROUS WIND CHILL READINGS AROUND 25 DEGREES BELOW ZERO THIS MORNING. EVEN THOUGH WINDS WILL DECREASE OVERNIGHT INTO THURSDAY MORNING...TEMPERATURES WILL BE MUCH COLDER. THIS WILL RESULT IN WIND CHILL READINGS BETWEEN 15 AND 20 DEGREES BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS...WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH... IF PRECAUTIONS ARE NOT TAKEN. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KSZ053-069>072-082-083-091>096-098>100-022100- /O.NEW.KICT.WC.Y.0004.110203T0300Z-110203T1500Z/ /O.CON.KICT.WC.Y.0003.000000T0000Z-110202T1800Z/ CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO... AUGUSTA...EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA... ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY... HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE... INDEPENDENCE...PARSONS 417 AM CST WED FEB 2 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * TIMING...DANGEROUSLY COLD WIND CHILLS WILL IMPACT THE AREA THIS MORNING AND THEN AGAIN OVERNIGHT INTO THURSDAY MORNING. * WINDS...BRISK NORTHWEST OF 15 TO 25 MPH WILL SEND WIND CHILL VALUES TO AROUND 20 BELOW THIS MORNING. WINDS OVERNIGHT INTO THURSDAY MORNING WILL DROP TO AROUND 10 MPH. * IMPACTS...THE BRISK NORTHWEST WINDS WILL CREATE DANGEROUS WIND CHILL READINGS AROUND 20 DEGREES BELOW ZERO THIS MORNING. EVEN THOUGH WINDS WILL DECREASE OVERNIGHT INTO THURSDAY MORNING...TEMPERATURES WILL BE MUCH COLDER. THIS WILL RESULT IN WIND CHILL READINGS BETWEEN 15 AND 20 DEGREES BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ LAWSON
5 follow-up statements
137 WWUS43 KICT 021803 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1203 PM CST WED FEB 2 2011 KSZ032-033-047>052-067-068-030215- /O.EXP.KICT.WC.W.0001.000000T0000Z-110202T1800Z/ /O.CON.KICT.WC.Y.0004.110203T0300Z-110203T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON 1203 PM CST WED FEB 2 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY... ...WIND CHILL WARNING HAS EXPIRED... THE WIND CHILL WARNING IS NO LONGER IN EFFECT. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY. * TIMING...FROM 9 PM THIS EVENING THROUGH LATE THURSDAY MORNING. * WINDS...WILL BE 5 TO 10 MPH OVERNIGHT. * IMPACTS...EVEN THOUGH WINDS WILL DECREASE OVERNIGHT INTO THURSDAY MORNING...TEMPERATURES WILL BE MUCH COLDER. THIS WILL RESULT IN WIND CHILL READINGS BETWEEN 15 AND 20 DEGREES BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KSZ053-069>072-082-083-091>096-098>100-030215- /O.EXP.KICT.WC.Y.0003.000000T0000Z-110202T1800Z/ /O.CON.KICT.WC.Y.0004.110203T0300Z-110203T1500Z/ CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO... AUGUSTA...EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA... ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY... HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE... INDEPENDENCE...PARSONS 1203 PM CST WED FEB 2 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY... ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY. * TIMING...FROM 9 PM THIS EVENING THROUGH THURSDAY MORNING. * WINDS...WILL BE 5 TO 10 MPH OVERNIGHT. * IMPACTS...EVEN THOUGH WINDS WILL DECREASE OVERNIGHT INTO THURSDAY MORNING...TEMPERATURES WILL BE MUCH COLDER. THIS WILL RESULT IN WIND CHILL READINGS BETWEEN 15 AND 20 DEGREES BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ HOWERTON
458 WWUS43 KICT 022043 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 243 PM CST WED FEB 2 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-030400- /O.CON.KICT.WC.Y.0004.110203T0300Z-110203T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 243 PM CST WED FEB 2 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY. * TIMING...FROM 9 PM THIS EVENING THROUGH THURSDAY MORNING. * WINDS...WILL BE 4 TO 9 MPH OVERNIGHT. * IMPACTS...EVEN THOUGH WINDS WILL DECREASE OVERNIGHT INTO THURSDAY MORNING...TEMPERATURES WILL BE MUCH COLDER. THIS WILL RESULT IN WIND CHILL READINGS BETWEEN 15 AND 20 DEGREES BELOW ZERO THROUGH MID-MORNING THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ ADK
294 WWUS43 KICT 030325 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 925 PM CST WED FEB 2 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-031130- /O.CON.KICT.WC.Y.0004.000000T0000Z-110203T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 925 PM CST WED FEB 2 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY. * TIMING...FROM 9 PM THIS EVENING THROUGH THURSDAY MORNING. * WINDS...WILL BE 4 TO 9 MPH OVERNIGHT. * IMPACTS...EVEN THOUGH WINDS WILL BE 10 MPH OR LESS...TEMPERATURES WILL PLUNGE TO BETWEEN 5 BELOW AND 10 BELOW. THIS WILL RESULT IN WIND CHILLS BETWEEN 15 AND 20 DEGREES BELOW ZERO THROUGH MID-MORNING THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS. MAKE SURE YOU WEAR A HAT...GLOVES AND VERY WARM FOOTWEAR. && $$ ES/ADK
168 WWUS43 KICT 030942 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 342 AM CST THU FEB 3 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-031500- /O.CON.KICT.WC.Y.0004.000000T0000Z-110203T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 342 AM CST THU FEB 3 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * TIMING...DANGEROUS WIND CHILLS EXPECTED THIS MORNING. * WINDS...WILL BE 4 TO 7 MPH THIS MORNING. * IMPACTS...EVEN THOUGH WINDS WILL BE 10 MPH OR LESS... TEMPERATURES WILL PLUNGE TO BETWEEN 5 BELOW AND 10 BELOW. THIS WILL RESULT IN WIND CHILLS BETWEEN 15 AND 20 DEGREES BELOW ZERO THROUGH MID-MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS. MAKE SURE YOU WEAR A HAT...GLOVES AND VERY WARM FOOTWEAR. && $$ LAWSON
543 WWUS43 KICT 031458 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 858 AM CST THU FEB 3 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-031600- /O.EXP.KICT.WC.Y.0004.000000T0000Z-110203T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 858 AM CST THU FEB 3 2011 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING. DANGEROUS WIND CHILLS ARE NO LONGER ANTICIPATED THIS MORNING...THEREFORE THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 3:31 AM CST, 46 minutes earlier.
Area forecast discussion, Feb 2, 3:31 AM CST, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 331 AM CST WED FEB 2 2011 .DISCUSSION... MAIN FORECAST CHALLENGE WILL BE THE TIMING OF OUR NEXT COLD FRONT FOR THE BEGINNING OF THE WORK WEEK. SYNOPSIS: THE STRONG UPPER SHORTWAVE THAT BROUGHT THE HEAVY SNOW ACROSS THE AREA IS NOW SITUATED OVER CENTRAL IL. MEANWHILE ANOTHER SHORTWAVE TROUGH EXTENDS FROM THE DESERT SW INTO THE CENTRAL ROCKIES. AT THE SURFACE STRONG HIGH PRESSURE IS CENTERED OVER NORTHEAST CO/SE WY. TODAY-TONIGHT: THE MAIN STORY THROUGH THESE PERIODS WILL BE THE EXTREMELY COLD TEMPS/WIND CHILLS AS THE SURFACE HIGH SLOWLY SINKS SOUTH ACROSS THE HIGH PLAINS. AT THIS POINT FEEL CONFIDENT ENOUGH TO RUN WITH A WIND CHILL ADVISORY FOR THE ENTIRE AREA FOR TONIGHT INTO THU MORNING. THE UPPER WAVE TO OUR SOUTHWEST IS EXPECTED TO VERY SLOWLY TRACK SOUTHEAST INTO THE OVERNIGHT PERIODS WITH THE ONLY IMPACT ON THE FORECAST AREA BEING A VERY SLIGHT INCREASE IN HIGH AND MID CLOUDS. THU-FRI: BY THU EVENING THE POSITIVELY ORIENTED UPPER TROUGH WILL BE SITUATED DOWN ACROSS SW TX...KEEPING PRECIP CHANCES WELL SOUTH OF THE FORECAST AREA. DURING THE DAY FRI ADDITIONAL SHORTWAVE ENERGY IS EXPECTED TO QUICKLY DIVE OUT OF THE NORTHERN ROCKIES AND INTO THE NORTHERN PLAINS. EVEN THOUGH THE GFS IS SLIGHTLY FASTER WITH THIS FEATURE...CONFIDENCE IS FAIRLY HIGH THAT ANY PRECIP ASSOCIATED WITH THIS FEATURE WILL STAY NORTH OF THE FORECAST AREA. TEMPS WILL SLOWLY START TO WARM THROUGH THESE PERIODS AS WE GET INTO A DOWNSLOPE PATTERN. WHILE TEMPS ON FRI OVER CENTRAL KS MAY GET BACK CLOSE TO SEASONAL AVERAGES...THE DEEPER SNOWPACK OVER SOUTH CENTRAL AND SE KS WILL KEEP HIGHS WELL BELOW NORMAL. SAT-TUE: THE MAIN FOCUS THROUGH THESE PERIODS WILL BE ANOTHER COLD FRONT TO SWEEP ACROSS THE PLAINS FOR THE BEGINNING OF THE WORK WEEK. THE PROBLEM IS THAT AT THIS TIME THERE IS CONSIDERABLE DIFFERENCES BETWEEN THE MEDIUM RANGE MODELS. THE 00Z ECMWF IS MORE AGGRESSIVE IN TRACKING SHORTWAVE ENERGY INTO THE BASE OF THE MEAN TROUGH BY SUN AFTERNOON WITH THE GFS KEEPING THE BULK OF THE UPPER ENERGY BACK OVER THE NORTHERN GREAT BASIN. THIS DIFFERENCE ALSO PLAYS HAVOC WITH PRECIP CHANCES. SO AT THIS TIME HAVE VERY LOW CONFIDENCE THROUGH THESE EXTENDED PERIODS. HOWEVER WHICHEVER MODEL VERIFIES IT APPEARS LIKELY THAT BY MON AFTERNOON A LARGE AREA OF BELOW NORMAL TEMPS WILL BE OVERSPREADING THE CENTRAL AND SOUTHERN PLAINS. LAWSON .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MVFR VISIBILITIES IN BLOWING SNOW AT KICT SHOULD BECOME VFR BY AROUND 08Z OR SHORTLY THEREAFTER WHILE VFR PREVAILS AT THE REMAINING TAF SITES. BRISK NORTHWEST WINDS AT 15 TO 25 MPH WILL SLOWLY SUBSIDE BECOMING LIGHT AND VARIABLE BY WEDNESDAY EVENING. MCGUIRE && .FIRE WEATHER... SNOW PACK WILL ENCOMPASS THE ENTIRE AREA TODAY THROUGH THUR WITH THE DEEPEST ALONG AND SOUTHEAST OF THE TURNPIKE. GUSTY NW WINDS IN THE 20 MPH RANGE WITH GUSTS TO 30 MPH WILL CONTINUE THIS MORNING BUT WILL BE ON THE DECREASE THROUGH THE AFTERNOON. WINDS WILL FLIP AROUND TO THE WEST FOR THUR WITH SPEEDS GENERALLY IN THE 10 MPH RANGE. EVEN THOUGH THE AIRMASS OVER THE AREA WILL BE VERY DRY...RH'S WILL REMAIN RELATIVELY HIGH BECAUSE OF HOW COLD TEMPS WILL BE. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 11 -4 19 4 / 0 0 0 0 HUTCHINSON 11 -2 23 5 / 0 0 10 0 NEWTON 10 -4 19 4 / 0 0 0 0 ELDORADO 10 -5 18 3 / 10 0 0 0 WINFIELD-KWLD 11 -5 18 3 / 10 0 0 0 RUSSELL 8 -7 25 7 / 0 0 10 0 GREAT BEND 8 -5 24 7 / 0 0 10 0 SALINA 10 -7 25 4 / 0 0 10 0 MCPHERSON 10 -5 23 4 / 0 0 10 0 COFFEYVILLE 11 -6 17 -1 / 10 0 0 10 CHANUTE 10 -8 17 0 / 0 0 0 0 IOLA 10 -7 17 0 / 0 0 0 0 PARSONS-KPPF 10 -9 18 -1 / 10 0 0 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR KSZ053-069>072-082- 083-091>096-098>100. WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY FOR KSZ032-033-047>053-067>072-082-083-091>096-098>100. WIND CHILL WARNING UNTIL NOON CST TODAY FOR KSZ032-033-047>052- 067-068. &&
Hazardous weather outlook, Feb 1, 4:31 PM CST, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 431 PM CST TUE FEB 1 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-022245- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 431 PM CST TUE FEB 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A SIGNIFICANT WINTER STORM WILL COME TO AN END THIS EVENING ACROSS THE AREA...ALTHOUGH BLOWING SNOW AND DANGEROUS WIND CHILLS WILL CONTINUE OVERNIGHT. PLEASE REFER TO THE VARIOUS WINTER WEATHER WARNINGS AND ADVISORIES IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DANGEROUS WIND CHILLS ARE ANTICIPATED THROUGH WEDNESDAY MORNING. PLEASE REFER TO THE WIND CHILL WARNINGS AND ADVISORIES IN EFFECT FOR MORE INFORMATION. BITTER COLD WIND CHILLS WILL CONTINUE TO AFFECT THE AREA THURSDAY MORNING...AS WELL AS THURSDAY NIGHT THROUGH FRIDAY MORNING. LIGHT SNOW WILL BE POSSIBLE SUNDAY THROUGH MONDAY NIGHT. IT REMAINS TOO EARLY TO SPECULATE ON POTENTIAL SNOW ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP LAWSON/ADK
In the hours before
Local storm report, Feb 1, 10:20 PM CST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1020 PM CST TUE FEB 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HEAVY SNOW ARKANSAS CITY 37.07N 97.04W
02/01/2011 E8.0 INCH COWLEY KS EMERGENCY MNGR
&&
BDKNearby
Wind Chill Advisories in Kansas, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.